Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 73, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Aug 25, 2017, 8:18 PM CDT for Brazoria County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2017, 8:18 PM CDT (01:18 UTC)
- Expired
- Aug 25, 2017, 8:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Brazoria County, TX
The radar
The Houston radar (KHGX), 55 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 2:02 PM CDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
297
WFUS54 KHGX 260118
TORHGX
TXC039-260145-
/O.NEW.KHGX.TO.W.0073.170826T0118Z-170826T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
818 PM CDT FRI AUG 25 2017
The National Weather Service in League City has issued a
* Tornado Warning for...
Southeastern Brazoria County in southeastern Texas...
* Until 845 PM CDT.
* At 818 PM CDT, a severe thunderstorm capable of producing a tornado
was located near San Luis Pass, or 7 miles east of Surfside Beach,
moving west at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lake Jackson, eastern Angleton, northern Freeport, Clute, Surfside
Beach, Richwood, Jones Creek and Oyster Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2898 9549 2920 9540 2902 9509 2895 9512
2893 9515
TIME...MOT...LOC 0118Z 102DEG 17KT 2899 9517
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
11What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Aug 25, 6:56 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 25, 6:56 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
656 PM CDT Fri Aug 25 2017
.PREV DISCUSSION... /ISSUED 432 PM CDT Fri Aug 25 2017/
..Catastrophic flooding expected due to a prolonged heavy
rainfall from Harvey...
Rain bands from Harvey were moving onshore the Upper Texas coastal
areas at 4:00 PM. See the latest hurricane local statement and
flash flood watch for details on the watches and warnings. Here
are expected threats from Harvey expected for tonight across
Southeast Texas:
* Isolated tornadoes
* Tropical storm-force wind gusts in rain bands
* Bands of locally heavy rainfall especially along the coastal
counties
The potential for copious amounts of rainfall exists with Harvey
over the next five days with the storm total potential of 15 to 35
inches and isolated maximum amounts of 40 inches through next
Wednesday. Rainfall of this magnitude will cause catastrophic and
life-threatening flooding!
Harvey is caught in a weakness in the upper level subtropical
ridge of high pressure. The lack of steering winds aloft is one of
the major factors to the rainfall potential. There is a
possibility that the storm or its remnants will be over or near
Southeast Texas through Thursday of the upcoming week. It cannot
be stressed enough that the main threat from Harvey to Southeast
Texas is inland flooding from prolonged periods of heavy rainfall.
40
MARINE...
Marine impacts from Harvey for tonight include:
* Tropical storm-force winds.
* Coastal flood threat from elevated tides.
* Reasonable worst case surge: extending miles inland in places in
from Brazoria to Matagorda.
* Very strong to extreme rip currents and high surf.
Discharge from elevated rivers and continued elevated water
levels may continue to impact navigation through the weekend into
early next week.
&&
.AVIATION...
Will be keeping with the slow/steady ramping up of winds and wind
gusts for the SE TX TAFs...with the higher speeds at sites closer
to the center of Hurricane Harvey (down southwest toward the mid-
dle TX coast). With this system expected to stall/linger over the
region (after landfall), we will transition to a rather prolonged
heavy rain event in the coming days. Staying with prevailing TSRA
for most sites through tomorrow with slightly decreased winds. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 74 82 73 79 71 / 60 80 80 80 70
Houston (IAH) 76 81 75 80 72 / 80 90 80 80 80
Galveston (GLS) 78 84 78 83 77 / 80 90 80 80 80
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning for the following zones: Jackson...Matagorda.
Tropical Storm Warning for the following zones: Austin...
Brazoria...Chambers...Colorado...Fort Bend...Galveston...
Harris...Liberty...Waller...Wharton.
Flash Flood Watch through Tuesday evening for the following
zones: Austin...Brazoria...Brazos...Burleson...Chambers...
Colorado...Fort Bend...Galveston...Grimes...Harris...
Jackson...Liberty...Madison...Matagorda...Montgomery...San
Jacinto...Walker...Waller...Washington...Wharton.
GM...Hurricane Warning for the following zones: Coastal waters from
Freeport to the Matagorda Ship Channel out 20 NM...
Matagorda Bay...Waters from Freeport to the Matagorda Ship
Channel from 20 to 60 NM.
Tropical Storm Warning for the following zones: Coastal waters
from High Island to Freeport out 20 NM...Galveston Bay...
Waters from High Island to Freeport from 20 to 60 NM.
&&
Discussion...99
Aviation/Marine...41Hazardous weather outlook, Aug 25, 4:54 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 454 PM CDT Fri Aug 25 2017 TXZ235-236-262200- Jackson-Matagorda- 454 PM CDT Fri Aug 25 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Rainbands from Hurricane Harvey will produce gusty winds, locally heavy rainfall, and isolated tornadoes. The rainbands will become more widespread through tonight. Storm surge of 7 to 11 plus feet will affect the coast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Storm surge heights will range from between 7 to 11 feet above ground with rising water levels occurring from today through Saturday. Total rainfall amounts over the next several days will range from 15 to 35 inches to localized near 40 inches. Rainfall of this magnitude will cause catastrophic and life-threatening flooding. Isolated tornadoes will be possible within Harvey's outer storm bands...with the tornado threat increasing latter tonight and persisting through Saturday. Harvey is forecast to slowly meander across southeastern Texas through mid week. This slow storm movement increases the probability of a higher frequency of heavy rainfall episodes that will only exacerbate areawide flooding. .SPOTTER INFORMATION STATEMENT... Spotters will be needed from today through the weekend. TXZ200-210>214-226-227-237-238-262200- Austin-Brazoria-Chambers-Colorado-Fort Bend-Galveston-Harris- Liberty-Waller-Wharton- 454 PM CDT Fri Aug 25 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Rainbands from Hurricane Harvey will produce gusty winds, locally heavy rainfall, and isolated tornadoes. The rainbands will become more widespread through tonight. Storm surge of 4 to 6 plus feet will affect the coast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Tropical storm force winds may occur along the Brazoria County coast line as early as late Friday afternoon and persist through Saturday afternoon. Gusty...primarily under tropical force winds...will likely spread inland early Saturday morning and persist through early Saturday afternoon. Storm surge heights will range from between 4 to 6 feet along the Gulf coast...1 to 3 feet around Galveston Bay...above ground level with rising water levels occurring from as early as late tonight and persisting through Saturday. Total rainfall amounts over the next several days will range from 15 to 35 inches to localized near 40 inches. Rainfall of this magnitude will cause catastrophic and life-threatening flooding. Isolated tornadoes will also be possible within Harvey's outer thunderstorm bands. Harvey is forecast to slowly meander across southeastern Texas through mid week. This slow storm movement increases the probability of a higher frequency of heavy rainfall episodes that will only exacerbate areawide flooding. .SPOTTER INFORMATION STATEMENT... Spotters will be needed from today through the weekend. TXZ163-164-176>179-195>199-262200- Brazos-Burleson-Grimes-Houston-Madison-Montgomery-Polk- San Jacinto-Trinity-Walker-Washington- 454 PM CDT Fri Aug 25 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Hurricane Harvey is located in the south central Gulf of Mexico. Harvey is still strengthening as he moves northwest towards the middle Texas coast. Periods of scattered showers and thunderstorms will occur through the day as the outer bands of Harvey come ashore. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gustier winds will persist through Saturday afternoon. Gusty at times...but under tropical force winds...will occur through Saturday afternoon. Total rainfall amounts over the next several days will range from 6 to 10 inches with localized higher amounts possible. Rainfall that exceed 3 inches per hour may induce significant flooding concerns. Isolated tornadoes will be possible within Harvey's far outer storm bands...with the tornado threat increasing later tonight and persisting through Saturday afternoon. Harvey is forecast to slowly meander across southeastern Texas through mid week. This slow storm movement increases the probability of a higher frequency of heavy rainfall episodes that will only exacerbate any ongoing areawide flooding. .SPOTTER INFORMATION STATEMENT... Spotters will be needed from today through the weekend. GMZ330-350-370-262200- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM- 454 PM CDT Fri Aug 25 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Rainbands from Hurricane Harvey will produce gusty winds and waterspouts. The rainbands will become more widespread through tonight. Storm surge of 7 to 11 plus feet will affect the coast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Reasonable worst case surge is between 7 to 11 feet above ground level near landfall. This will be a high risk of rip currents and very rough surf through the weekend. Discharge from elevated rivers and continued elevated water levels may continue to impact navigation through the weekend into early next week. GMZ335-355-375-262200- Coastal waters from High Island to Freeport out 20 NM- Galveston Bay- Waters from High Island to Freeport from 20 to 60 NM- 454 PM CDT Fri Aug 25 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Rainbands from Hurricane Harvey will produce gusty winds and isolated waterspouts. The rainbands will become more widespread through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Reasonable worst case surge is between 4 to 6 feet above ground level near landfall west of San Luis Pass. There will be a high risk of rip currents and very rough surf through the weekend. Discharge from elevated rivers and continued elevated water levels may continue to impact navigation through the weekend into early next week.
In the hours before
Local storm report, Aug 25, 4:02 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
402 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TORNADO 9 NE GALVESTON 29.31N 94.77W
08/25/2017 GALVESTON TX TRAINED SPOTTER
TORNADO DAMAGED MCDONALDS SIGN AT SEAWALL BLVD AND
BROADWAY AVE.
&&
EVENT NUMBER HGX1700335
40The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:08 PM CDT | Tornado Warning | HGX | Brazoria | 37 min |
| Aug 25, 7:42 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Matagorda, Wharton | 2 hr |
| Aug 25, 7:45 PM CDT | Tornado Warning | HGX | Brazoria, Galveston | 30 min |
| Aug 25, 7:51 PM CDT | Special Marine Warning | HGX | 39 min | |
| Aug 25, 8:33 PM CDT | Tornado Warning | HGX | Brazoria, Galveston | 27 min |
| Aug 25, 9:05 PM CDT | Tornado Warning | HGX | Brazoria | 25 min |
| Aug 25, 9:14 PM CDT | Special Weather Statement | HGX | Brazoria | 61 min |
| Aug 25, 9:21 PM CDT | Tornado Warning | HGX | Brazoria | 9 min |
| Aug 25, 9:33 PM CDT | Tornado Warning | HGX | Galveston | 27 min |
| Aug 25, 9:38 PM CDT | Tornado Warning | HGX | Brazoria, Fort Bend | 37 min |
| Aug 25, 9:40 PM CDT | Tornado Warning | HGX | Brazoria, Galveston | 20 min |
| Aug 25, 9:42 PM CDT | Tornado Warning | HGX | Brazoria | 18 min |
| Aug 25, 10:00 PM CDT | Tornado Warning | HGX | Brazoria | 30 min |
| Aug 25, 10:15 PM CDT | Special Weather Statement | HGX | Jackson, Matagorda, Wharton | 75 min |
| Aug 25, 10:19 PM CDT | Special Weather Statement | HGX | Brazoria, Fort Bend, Galveston, Harris | 71 min |
| Aug 25, 10:23 PM CDT | Tornado Warning | HGX | Fort Bend | 22 min |
| Aug 25, 11:15 PM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda | 3 hr |
| Aug 25, 11:33 PM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend | 5 hr |
| Aug 25, 11:50 PM CDT | Tornado Warning | HGX | Brazoria, Galveston | 25 min |
| Aug 26, 12:26 AM CDT | Tornado Warning | HGX | Brazoria | 19 min |
| Aug 26, 12:33 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend | 3 hr |
| Aug 26, 12:38 AM CDT | Flash Flood Warning | HGX | Jackson, Matagorda | 3 hr |
| Aug 26, 12:39 AM CDT | Tornado Warning | HGX | Brazoria, Galveston | 21 min |
| Aug 26, 12:46 AM CDT | Tornado Warning | HGX | Brazoria | 29 min |
| Aug 26, 12:49 AM CDT | Tornado Warning | HGX | Brazoria, Fort Bend | 26 min |
| Aug 26, 12:57 AM CDT | Tornado Warning | HGX | Chambers, Galveston | 33 min |
| Aug 26, 1:07 AM CDT | Tornado Warning | HGX | Fort Bend | 23 min |
| Aug 26, 1:10 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Wharton | 3 hr |
| Aug 26, 1:16 AM CDT | Areal Flood Advisory | HGX | Brazoria, Colorado, Jackson, Matagorda, Wharton | 3 hr |
| Aug 26, 1:16 AM CDT | Tornado Warning | HGX | Brazoria, Fort Bend | 14 min |
| Aug 26, 1:20 AM CDT | Tornado Warning | HGX | Chambers | 25 min |
| Aug 26, 1:36 AM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Colorado, Fort Bend, Waller, Wharton | 114 min |
| Aug 26, 1:40 AM CDT | Flash Flood Warning | HGX | Colorado, Jackson, Matagorda, Wharton | 2 hr |
| Aug 26, 2:10 AM CDT | Tornado Warning | HGX | Fort Bend, Harris, Waller | 20 min |
| Aug 26, 2:13 AM CDT | Tornado Warning | HGX | Wharton | 32 min |
| Aug 26, 2:22 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 83 min |
| Aug 26, 2:47 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 7 days |
| Aug 26, 2:54 AM CDT | Tornado Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 36 min |
| Aug 26, 3:22 AM CDT | Areal Flood Advisory | HGX | Harris, Waller | 53 min |
| Aug 26, 3:22 AM CDT | Special Weather Statement | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 8 more | 83 min |
| Aug 26, 3:29 AM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 3 more | 3 hr |
| Aug 26, 3:33 AM CDT | Tornado Warning | HGX | Brazoria, Fort Bend | 27 min |
| Aug 26, 3:44 AM CDT | Tornado Warning | HGX | Austin, Fort Bend, Waller, Wharton | 31 min |
| Aug 26, 4:17 AM CDT | Tornado Warning | HGX | Austin, Fort Bend, Waller | 13 min |
| Aug 26, 4:24 AM CDT | Tornado Warning | HGX | Chambers | 21 min |
| Aug 26, 4:28 AM CDT | Tornado Warning | HGX | Fort Bend | 32 min |
| Aug 26, 4:31 AM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 8 days |
| Aug 26, 4:35 AM CDT | Tornado Warning | HGX | Austin, Waller | 25 min |
| Aug 26, 4:55 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 2 more | 2 hr |
| Aug 26, 4:57 AM CDT | Tornado Warning | HGX | Austin, Fort Bend, Waller | 33 min |
| Aug 26, 5:33 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Waller, Washington | 117 min |
| Aug 26, 5:43 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris, Waller | 3 hr |
| Aug 26, 5:45 AM CDT | Tornado Warning | HGX | Liberty | 15 min |
| Aug 26, 6:00 AM CDT | Tornado Warning | HGX | Liberty | 15 min |
| Aug 26, 6:26 AM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Colorado, Fort Bend, Galveston, Grimes and 7 more | 2 hr |
| Aug 26, 6:48 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Aug 26, 6:58 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Aug 26, 7:48 AM CDT | Tornado Warning | HGX | Brazos, Burleson | 27 min |
| Aug 26, 7:52 AM CDT | Flash Flood Warning | HGX | Brazoria, Galveston, Harris | 3 hr |
| Aug 26, 7:54 AM CDT | Flash Flood Warning | HGX | Liberty, Montgomery, San Jacinto, Walker | 3 hr |
| Aug 26, 8:27 AM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Brazos, Burleson, Colorado, Fort Bend and 11 more | 3 hr |
| Aug 26, 8:54 AM CDT | Tornado Warning | HGX | Montgomery, Walker | 20 min |
| Aug 26, 9:53 AM CDT | Tornado Warning | HGX | Liberty, San Jacinto | 22 min |
| Aug 26, 10:02 AM CDT | River Flood Warning | HGX | Harris | 4 days |
| Aug 26, 10:23 AM CDT | Tornado Warning | HGX | Liberty, San Jacinto | 22 min |
| Aug 26, 10:30 AM CDT | Special Marine Warning | HGX | 45 min | |
| Aug 26, 10:48 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Galveston, Grimes, Harris, Liberty and 3 more | 3 hr |
| Aug 26, 11:27 AM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 2 more | 3 hr |
| Aug 26, 11:29 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 13 days |
| Aug 26, 12:53 PM CDT | Tornado Warning | HGX | Austin, Fort Bend, Waller | 37 min |
| Aug 26, 1:06 PM CDT | Flash Flood Warning | HGX | Liberty, Polk, San Jacinto, Trinity, Walker | 2 hr |
| Aug 26, 2:05 PM CDT | Flash Flood Warning | HGX | Chambers, Galveston, Liberty, San Jacinto, Walker | 85 min |
| Aug 26, 2:12 PM CDT | River Flood Warning | HGX | Brazoria | 14 days |
| Aug 26, 3:26 PM CDT | Flash Flood Warning | HGX | Polk, San Jacinto, Trinity | 2 hr |
| Aug 26, 3:40 PM CDT | Tornado Warning | HGX | Harris, Montgomery, Waller | 35 min |
| Aug 26, 4:17 PM CDT | Tornado Warning | HGX | Grimes, Harris, Montgomery, Waller, Washington | 43 min |
| Aug 26, 4:49 PM CDT | Flash Flood Warning | HGX | Harris, Montgomery, Waller | 116 min |
| Aug 26, 4:54 PM CDT | River Flood Warning | HGX | Harris | 5 days |
| Aug 26, 4:59 PM CDT | Tornado Warning | HGX | Grimes, Harris, Montgomery, Waller, Washington | 46 min |
| Aug 26, 5:34 PM CDT | River Flood Warning | HGX | Waller | 4 days |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.